Alert archive / Alabama / Special Marine Warnings in 2003

Special Marine Warning 39, NWS Mobile, AL

March 13, 2003

NWS Mobile, AL issued this special marine warning at Mar 13, 2003, 2:10 AM CST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2003, 2:10 AM CST (08:10 UTC)
Expired
Mar 13, 2003, 3:15 AM CST
In force
65 min
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 12, 10:00 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 12, 10:00 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1000 PM CST WED MAR 12 2003

ZONE PACKAGE UPDATED TO REFLECT SEEMINGLY TEMPORARY LULL IN THE
PRECIP...WITH PATCHY DENSE FOG FORMING IN BETWEEN.

16/MILLER

****************************************************************
QUICK UPDATE FROM THE SHORT TERM FORECAST DESK...

FIRST BATCH OF STORMS MOVING OUT TO THE EAST WITH THE STRONGEST
CONVECTION OVER THE GULF WATERS FROM DESTIN TO THE MOUTH OF THE
MISSISSIPPI RIVER.  AIRMASS STABILIZED IN THE WAKE OF THE RAINS OVER
SOUTHWEST ALABAMA.  THE STORM OVER MONROE COUNTY IN THE PAST HOUR
DID SHOW SOME ELEVATED CORE...BUT FELL OUT QUICKLY AS IT MOVED
NORTHEAST INTO MORE STABLE AIR.  STRONGEST STORMS WERE ALONG THE
AL/NWFL COAST EARLY THIS EVENING OVER SOUTHERN BALDWIN...ESCAMBIA
AND SANTA ROSA COUNTIES.  MOST HAIL REPORTS RANGED FROM MARBLES TO
QUARTERS.  DID GET ONE ISOLATED GOLFBALL HAIL REPORT FROM THE GULF
BREEZE AREA AROUND 520 PM...MATCHING UP TO WHERE NEXRAD HAD THE BEST
CORE ALOFT DESCENDING.

WE ARE NOW WATCHING CLOSELY THE STORMS MOVING RAPIDLY EAST ACROSS
SOUTHEAST LOUISIANA.  THESE STORMS LOOK FAIRLY HEALTHY EVEN
FROM THE DISTANT MOBILE NEXRAD.  WATER VAPOR IMAGERY SHOWS A DARKER
SIGNATURE INDICATIVE OF DRIER MIDLEVEL AIR.  THE CORPUS/LAKE CHARLES
SOUNDINGS VERIFY THIS ALONG THE WEAK SHORTWAVE AXIS...AND EXPECT
THIS MAY BE HELPING GIVE THE STORMS A LITTLE BETTER CAPACITY TO
PRODUCE HAIL.  WE EXPECT THESE STORMS TO WEAKEN A BIT AS THEY MOVE
EAST INTO AN AIRMASS STABILIZED BY PREVIOUS CONVECTION.
HOWEVER...THE STORMS STILL SHOW FAIRLY COLD TOPS AND ARE NOT WARMING
ON THE LATEST IR IMAGERY.  WILL CONTINUE TO MONITOR CLOSELY.

05/GARMON

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Mar 13, 12:00 AM CST, 2 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1200 AM CST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(REST OF TONIGHT)

A STRONG UPPER LEVEL DISTURBANCE WILL SPREAD NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE REGION OVERNIGHT. ALTHOUGH NO WIDESPREAD
SEVERE STORMS ARE EXPECTED...A FEW STRONG STORMS COULD PRODUCE WIND
GUSTS TO NEAR 45 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY AS A WEAK COLD FRONT MOVES INTO THE AREA. THE CHANCE OF RAIN
IS EXPECTED TO DIMINISH INTO THE WEEKEND AS THE FRONT RIDES BACK
NORTH OF THE AREA BY EARLY SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO
OPERATORS SHOULD NOT BE NEEDED FOR THE REST OF THE NIGHT.

In the hours before

Special weather statement, Mar 12, 11:10 PM CST, 3 hours before
ALZ051>053-061>064-MSZ067-075-076-078-079-130615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1110 PM CST WED MAR 12 2003

...A LINE OF STRONG THUNDERSTORMS IS MOVING INTO SOUTHEAST
   MISSISSIPPI AND SOUTHWEST ALABAMA LATE THIS EVENING...

AT 1110 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS EXTENDING FROM WAYNESBORO MISSISSIPPI SOUTHWESTWARD
TO JUST WEST OF MANDEVILLE LOUISIANA.  THIS LINE OF STORMS WAS
MOVING EAST AT 20 MPH.

AS THIS LINE MOVES EAST ACROSS SOUTHEAST MISSISSIPPI AND INTO
SOUTHWEST ALABAMA THROUGH 1 AM...SOME STORMS WILL PRODUCE STRONG
WINDS TO AROUND 40 MPH...IN ADDITION TO MARBLE SIZE HAIL.  WIND
GUSTS NEAR 40 MPH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS.  HEAVY RAINS TOTALING 1 TO 2 INCHES AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED AS WELL.

THERE IS THE POTENTIAL OF ISOLATED SEVERE STORMS...PRODUCING LARGE
HAIL...WITH THIS ACTIVITY.

STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Mar 13, 12:55 AM CST, 1 hour 15 minutes before
ALZ061>064-130815-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
1255 AM CST THU MAR 13 2003

...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA NORTHWEST FLORIDA UNTIL 215 AM CST...

...THUNDERSTORM ADVISORY FOR BALDWIN AND MOBILE COUNTIES UNTIL 215 AM
CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS WAS LOCATED BETWEEN TANNER WILLIAMS AND LEAKSVILLE...
WAS MOVING EAST AT 40 MPH.

THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR...
I10 AND I65 INTERSECTION...BROOKLEY FIELD AIRPORT...I10 NEAR THE
BATTLESHIP...WALLACE TUNNEL...DAPHNE...JACKSON OAK...LOXLEY AND
SILVERHILL THROUGH 215 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 13, 1:52 AM CST, 18 minutes before
ALZ059-062-064-FLZ001-130915-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
152 AM CST THU MAR 13 2003

...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
UNTIL 315 AM CST...

...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES UNTIL 215
AM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 3 MILES SOUTHEAST OF DYAS TO 2 MILES NORTHWEST OF
MOUTH OF WEEKS BAY...MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
NOKOMIS...ROSINTON...ATMORE...WALNUT HILL...FOLEY...OAK GROVE AND
ELSANOR THROUGH 315 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

WWUS84 KMOB 130753 RRA
SPSMOB
ALZ059-062-064-FLZ001-130915-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
152 AM CST THU MAR 13 2003

...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
UNTIL 315 AM CST...

...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES UNTIL 315
AM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 3 MILES SOUTHEAST OF DYAS TO 2 MILES NORTHWEST OF
MOUTH OF WEEKS BAY...MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
NOKOMIS...ROSINTON...ATMORE...WALNUT HILL...FOLEY...OAK GROVE AND
ELSANOR THROUGH 315 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 13, 1:52 AM CST, 18 minutes before
ALZ059-062-064-FLZ001-130915-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
152 AM CST THU MAR 13 2003

...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
UNTIL 315 AM CST...

...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES UNTIL 315
AM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 3 MILES SOUTHEAST OF DYAS TO 2 MILES NORTHWEST OF
MOUTH OF WEEKS BAY...MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
NOKOMIS...ROSINTON...ATMORE...WALNUT HILL...FOLEY...OAK GROVE AND
ELSANOR THROUGH 315 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:28 PM CSTSpecial Marine WarningMOB2 hr
Mar 12, 6:28 PM CSTSpecial Marine WarningMOB2 hr
Mar 12, 8:21 PM CSTSpecial Marine WarningMOB2 hr
Mar 13, 1:03 AM CSTSpecial Marine WarningMOB57 min
Mar 13, 1:30 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile30 min
Mar 13, 2:06 AM CSTSevere Thunderstorm WarningMOBBaldwin39 min
Mar 13, 2:10 AM CSTSpecial Marine WarningMOB65 min
Mar 13, 2:35 AM CSTSpecial Marine WarningMOB55 min
Mar 13, 9:22 AM CSTSevere Thunderstorm WarningMOBMonroe23 min
Mar 13, 9:26 AM CSTSevere Thunderstorm WarningMOBMonroe19 min
Mar 13, 1:47 PM CSTSevere Thunderstorm WarningMOBClarke28 min
Mar 13, 2:26 PM CSTSevere Thunderstorm WarningMOBClarke34 min
Mar 13, 2:59 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe31 min
Mar 13, 3:05 PM CSTTornado WarningMOBWashington25 min
Mar 13, 3:10 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw50 min
Mar 13, 3:16 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe29 min
Mar 13, 3:27 PM CSTSevere Thunderstorm WarningMOBWashington33 min
Mar 13, 3:30 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe30 min
Mar 13, 3:45 PM CSTSevere Thunderstorm WarningMOBConecuh45 min
Mar 13, 3:46 PM CSTSevere Thunderstorm WarningMOBMobile44 min
Mar 13, 4:00 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw45 min
Mar 13, 4:03 PM CSTSpecial Marine WarningMOB117 min
Mar 13, 4:03 PM CSTSpecial Marine WarningMOB117 min
Mar 13, 4:20 PM CSTSevere Thunderstorm WarningMOBCovington40 min
Mar 13, 4:21 PM CSTSevere Thunderstorm WarningMOBBaldwin54 min
Mar 13, 4:26 PM CSTSevere Thunderstorm WarningMOBConecuh34 min
Mar 13, 4:29 PM CSTSevere Thunderstorm WarningMOBMobile31 min
Mar 13, 4:38 PM CSTSevere Thunderstorm WarningMOBEscambia22 min
Mar 13, 4:58 PM CSTSevere Thunderstorm WarningMOBCovington47 min
Mar 13, 5:11 PM CSTSevere Thunderstorm WarningMOBBaldwin64 min
Mar 13, 5:13 PM CSTSevere Thunderstorm WarningMOBEscambia32 min
Mar 13, 5:33 PM CSTSevere Thunderstorm WarningMOBBaldwin42 min
Mar 13, 5:44 PM CSTSevere Thunderstorm WarningMOBCovington46 min
Mar 13, 2:35 PM CSTSevere Thunderstorm WarningMOBPerry25 min
Mar 13, 2:38 PM CSTSevere Thunderstorm WarningMOBGreene52 min
Mar 13, 2:52 PM CSTTornado WarningMOBGreene, Wayne38 min
Mar 13, 5:22 PM CSTSevere Thunderstorm WarningMOBOkaloosa53 min

Nearby

Special Marine Warnings in Alabama, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.